Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 58, NWS Caribou, ME

September 23, 2021

NWS Caribou, ME issued this small craft advisory at Sep 23, 2021, 4:05 PM EDT. It took effect at Sep 24, 2021, 11:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2021, 4:05 PM EDT (20:05 UTC)
In effect from
Sep 24, 2021, 11:00 AM EDT
Expired
Sep 25, 2021, 3:17 AM EDT
In force
16 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

613 
WHUS71 KCAR 232005
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
405 PM EDT Thu Sep 23 2021

ANZ050>052-240415-
/O.NEW.KCAR.SC.Y.0058.210924T1500Z-210925T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
405 PM EDT Thu Sep 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 5 AM EDT
SATURDAY...

* WHAT...SE winds 10 to 15 kt with gusts up to 25 kts. Seas 3 to 
  5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 11 AM Friday to 5 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Sinko
6 follow-up statements
451 
WHUS71 KCAR 240227
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1027 PM EDT Thu Sep 23 2021

ANZ050>052-241030-
/O.CON.KCAR.SC.Y.0058.210924T1500Z-210925T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1027 PM EDT Thu Sep 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO
5 AM EDT SATURDAY...

* WHAT...SE winds 10 to 15 kt with gusts up to 25 kts. Seas 3 to 
  5 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 11 AM Friday to 5 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
609 
WHUS71 KCAR 240745
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
345 AM EDT Fri Sep 24 2021

ANZ052-240845-
/O.CAN.KCAR.SC.Y.0058.210924T1500Z-210925T0900Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
345 AM EDT Fri Sep 24 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and wave heights will be just below small craft advisory
thresholds from midday today thru the night time hours, then will
subside more below thresholds on Saturday.

$$

ANZ050-051-242100-
/O.CON.KCAR.SC.Y.0058.210924T1500Z-210925T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
345 AM EDT Fri Sep 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 5 AM EDT SATURDAY...

* WHAT...Seas 3 to 5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 11 AM this morning to 5 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
469 
WHUS71 KCAR 241414
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1014 AM EDT Fri Sep 24 2021

ANZ050-051-242215-
/O.EXT.KCAR.SC.Y.0058.210924T1800Z-210925T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1014 AM EDT Fri Sep 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM EDT SATURDAY...

* WHAT...Seas 3 to 5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 2 PM this afternoon to 5 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
865 
WHUS71 KCAR 241939
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
339 PM EDT Fri Sep 24 2021

ANZ050-051-250345-
/O.CON.KCAR.SC.Y.0058.000000T0000Z-210925T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
339 PM EDT Fri Sep 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WHAT...Seas 3 to 5 ft. 

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 5 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
793 
WHUS71 KCAR 250153
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
953 PM EDT Fri Sep 24 2021

ANZ050-051-250900-
/O.CON.KCAR.SC.Y.0058.000000T0000Z-210925T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
953 PM EDT Fri Sep 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WHAT...Seas 4 to 5 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 5 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
624 
WHUS71 KCAR 250717
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
317 AM EDT Sat Sep 25 2021

ANZ050-051-250830-
/O.CAN.KCAR.SC.Y.0058.000000T0000Z-210925T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
317 AM EDT Sat Sep 25 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and wave are mostly running just below small craft 
thresholds and should remain so through the remainder of the day.

$$

VJN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 1:04 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Sep 23, 1:04 PM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Caribou ME
104 PM EDT Thu Sep 23 2021

.SYNOPSIS...
High pressure will slowly move east of the region through
Friday. A cold front will approach the region from the west
Friday night and slowly move across the region into early
Sunday. Low pressure over the Atlantic will move east of the
region on Sunday. An upper level trough will cross the region
from Quebec on Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
1:04PM Update: No big changes. Adjusted sky conditions to the
trend and added more isolated showers across the Longfellow Mtns
with the upslope flow. Brought high temperatures up a degree or
two with the increased sunshine today.

previous discussion
Strong high pressure both at the surface and aloft remains anchored
across the northwest Atlantic to the south of Nova Scotia. A
broad southwest flow aloft continues across the forecast area
today between the upper ridge and the slow moving upper trof to
our west. The low level south to southeast flow around the
surface high to our east continues to pump increasingly moist
air across the forecast area. Expect another mainly cloudy day
today, with patchy early morning low clouds and fog lifting
later this morning. Still expecting a mainly cloudy day,
although we will see some sunny breaks as well, especially
across eastern areas, as the upper high continues to build west
across the Canadian Maritimes and into eastern Maine this
afternoon. High temperatures today will remain above seasonal
normals for this time of year.

The upper ridge begins to break down tonight and slowly shifts east
farther out into the open waters of the northwest Atlantic, as the
upper low across the Great Lakes region moves northeast toward
Quebec province. As it does so, the flow aloft becomes more
southerly with time tonight bringing increasing moisture
northward across the region, with more low clouds, patchy fog
and drizzle developing overnight. Lows tonight will continue on
the mild side with cloud cover and a southerly wind expected.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
With the gradual break down of the upper hi, upper lvl low pres
from the Midwest and an associated sfc cold front will begin to
approach spcly Fri aftn and ngt with increasing shwr cvr and
eventually even steady rn by late Fri ngt. Tngts 23/00z dtmnstc
models are in better agreement with this arrival tmg. Isolated
thunderstorms are possible ovr Wrn and Cntrl ptns of the FA with
shwrs thru the eve hrs with a couple of hundred J/kg of CAPE,
but by the tm the cold frontal rn band arrives into Ern ptns of
the FA from the W Fri ngt, some of the dynamics will have
weakened, meaning 6hrly rnfl rates/amts will only be lgt to mdt
durg this tm frame with max PoPs in the categorical range.

Models Sat and Sun cont to show a large spread regarding how
quickly the cold front and the prefrontal rn band clears E of
the FA, with the 00z GFS fastest by Sat Eve, and the ECMWF
slowest, not til Sun eve, with latest 23/00z ECMWF model run
taking a sfc low from the Wrn Atlc just E of the FA on Sun as
the main reasoning in keeping rnfl longer ovr our FA, somewhat
opposite of the prior 22/12z. The blend of models lean more
toward the ECMWF solution attm, but with the GFS ensm rnfl sig
lesser Sat Ngt and Sun then the 23/00z run, for now we keep
likely rain PoPs across most of the FA thru Sun, then tapering
PoPs off to sct shwrs area wide by Sun ngt. Given the wide range
of possible solutions this weekend, fcst confidence as to
exactly when rn will be occurring ovr the FA ovr the weekend is
lower than it typically would be this close in. The best
potential of 1.00+ inches of total rnfl will be across Wrn areas
with higher confidence of heavier rnfl rates there Fri ngt.

Hi temps will be progressively a little cooler each day, but ngt
tm lows will remain much abv normal for this tm of season until
Sun ngt, which will be closer to seasonal norms.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Some cldnss and lgt isold to sct shwrs msly across Nrn areas
will cont Mon thru Wed as whats left of the upper low slowly
crosses the FA as a more open upper trof. Temps will gradually
cool toward seasonal norms by erly to mid next week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: Generally VFR now at all sites except BHB. BHB has a
layer of BKN020 and expect that to be SCT to BKN MVFR at times
this afternoon. No other major changes expected with 18z TAFs.

Previous discussion... Widespread low cloud and patchy fog will
result in widespread MVFR/IFR conditions early this morning.
Conditions will improve to VFR later this morning and afternoon.
Patchy low clouds, fog, and drizzle can be expected to develop
again tonight with a return to widespread MVFR/IFR conditions.
South wind around 10 kt today and then southeast wind less than
10 kt tonight.

SHORT TO LONG TERM: Fri - Sun Ngt...all TAF sites IFR clgs/IFR-
MVFR vsbys at ngt with fog and MVFR to low VFR clgs/MVFR-VFR
vsbys by day with shwrs/rn becoming more prevalent Fri Ngt into
Sat and perhaps again on Sun. Mainly lgt sfc winds with Srly
llvl wind shear possible Fri ngt.

Mon...Mainly VFR. A chance of showers across Nrn TAF sites.
Lgt winds.

&&

.MARINE...
NEAR TERM: No changes... Winds/seas will remain below SCA
levels through tonight. Patchy fog may reduce visibility to 1 to
3 NM at times this morning and again tonight.

SHORT TO LONG TERM: Winds and seas will be msly below SCA
thresholds, but may attms, reach min thresholds attms ovr
outer MZs spcly Fri into Sat, but no coherent 6+hr pd of SCA
winds/seas noted from guidance attm. Kept close to blended wv
model guidance for fcst wv hts with the main spectral group wv
pd of 7 to 9 sec and wv propagation from the SSE thru Sun with a
shorter fetch secondary group with 3 to 5 sec pd from the SW on
Mon and Tue.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...TWD/Sinko
Short Term...VJN
Long Term...VJN
Aviation...TWD/Sinko/VJN
Marine...TWD/Sinko/VJN
Hazardous weather outlook, Sep 23, 3:04 AM EDT, 13 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Caribou ME
304 AM EDT Thu Sep 23 2021

MEZ001>006-010-011-015>017-029>032-240715-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
304 AM EDT Thu Sep 23 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-240715-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
304 AM EDT Thu Sep 23 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.